Prednisone skin

Hi, I'm new here but have severely thinned skin from taking Prednisone on and off now for probably several years! I had no idea they would cause my skin to think and look much older than I am. Yes, it's very disheartening! I look 20 years older, my skin does. I have muscle atrophy and am severely weakened by this. Does anyone know about how long it could take before my skin is back to normal? Thanks for any feedback.

2 Replies

  • Hi Bunk and welcome to BSS on Health Unlocked. You can find out more about Behcet's Support in the UK through our website

    Skin thinning and bruising is unfortunately a common side effect of Prednisolone (oral steroids). You might want to talk to your GP or consultant about this. You may also need a good moisturiser for your skin, which your GP could prescribe.

    We have a helpline too 0345 130 7329

    ~Best wishes to you.

  • my skin use to just suddely split open at different locations especcialy hand and feet, been on high dose prednison for long time. i use to take evening primrose capsules 1000 mg 3 time per day for sun allergy and light form of atopic dermatitis, tried for my prednison skin is great. whenever i take them after about 1-2 weeks skin is ok, whenever i forget tomtake them for 1-2 weeks it goes back to split so quite clear eefct on me. there are studies for atopic dermatitis and evening primrose, seems to work especcially on people who lack of gamma linolen acid. can give it a try, but didnt work lower dose or used locally in creams, at least not with me.

You may also like...